MAUDE Adverse Event Report: AESCULAP AG ACTIV L REVISION DISTRACT.FORCEPS ANGLED; INSTRUMENTS SPINAL MOTION

AESCULAP AG ACTIV L REVISION DISTRACT.FORCEPS ANGLED; INSTRUMENTS SPINAL MOTION
Model Number FW965R
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with the product activ l revision distract forceps angled.Specifically, it was reported that the surgeon placed the distractor into the implant in an attempt to open the implant to retrieve the poly insert.Upon full distraction, the tip of the distractor bent and the instrument could not be used as intended.The scrub technician attempted to straighten the bent tip at which point the tip broke away from the instrument.The surgeon used a nuvasive paddle distractor to open the disc space.The broken tip was never inside the wound and was then thrown away.There was no patient harm.This malfunction prolonged the surgery for 20 minutes.Additional information has been requested but not yet received as of the date of this report.The malfunction is filed under aag reference xc (b)(4).
 
Additional Manufacturer Narrative
Based upon new information received, this event was re-evaluated and is considered no longer reportable - no malfunction or serious injury.

Brand Name
ACTIV L REVISION DISTRACT.FORCEPS ANGLED
Common Device Name
INSTRUMENTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10271556
Report Number9610612-2020-00290
Device Sequence Number3370927
Product Code MJO
UDI-Device Identifier04038653431441
UDI-Public4038653431441
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFW965R
Device Catalogue NumberFW965R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight96